Generalization of the Kimeldorf-Wahba correspondence for constrained interpolation - Archive ouverte HAL Access content directly
Journal Articles Electronic Journal of Statistics Year : 2016

Generalization of the Kimeldorf-Wahba correspondence for constrained interpolation

Abstract

In this paper, we extend the correspondence between Bayes' estimation and optimal interpolation in a Reproducing Kernel Hilbert Space (RKHS) to the case of linear inequality constraints such as boundedness, monotonicity or convexity. In the unconstrained interpolation case, the mean of the posterior distribution of a Gaussian Process (GP) given data interpolation is known to be the optimal interpolation function minimizing the norm in the RKHS associated to the GP. In the constrained case, we prove that the Maximum A Posteriori (MAP) or Mode of the posterior distribution is the optimal constrained interpolation function in the RKHS. So, the general correspondence is achieved with the MAP estimator and not the mean of the posterior distribution. A numerical example is given to illustrate this last result.
Fichier principal
Vignette du fichier
corres-Hassan-janv5.pdf (2.43 Mo) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01270237 , version 1 (05-02-2016)

Identifiers

Cite

Xavier Bay, Laurence Grammont, Hassan Maatouk. Generalization of the Kimeldorf-Wahba correspondence for constrained interpolation. Electronic Journal of Statistics , 2016, 10 (1), pp.1580-1595. ⟨10.1214/16-EJS1149⟩. ⟨hal-01270237⟩
516 View
243 Download

Altmetric

Share

Gmail Facebook X LinkedIn More